Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 55, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 1, 2000, 9:38 PM MDT for Dewey County, South Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2000, 9:38 PM MDT (03:38 UTC)
- Expired
- Jul 1, 2000, 10:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 8:15 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1627 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS53 KABR 020339
SVRABR
SDC041-020430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
938 PM MDT SAT JUL 1 2000
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEWEY COUNTY IN SOUTH DAKOTA
* UNTIL 1030 PM MDT
* AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 4 MILES SOUTHEAST OF LITTLE
MOREAU REC AREA TO 16 MILES SOUTHEAST OF RIDGEVIEW...OR FROM 25
MILES NORTHEAST OF EAGLE BUTTE TO 30 MILES EAST OF EAGLE BUTTE...
MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE HORSE AROUND 945 PM MDT
LAPLANT AROUND 1000 PM MDT
PROMISE AROUND 1025 PM MDT
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ABERDEEN.
$$
LAT...LON 4540 10120 4533 10116 4528 10108 4520 10104
4495 10078 4483 10068 4483 10047 4487 10040
4501 10043 4504 10040 4504 10033 4514 10037
4523 10052 4541 10071What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:05 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 1, 8:05 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
905 PM CDT SAT JUL 01 2000
UPDATED FOR NEW WATCH AND THUNDERSTORM TRENDS. KABR 88D INDICATED
A BAND OF THUNDERSTORMS FROM NORTHEAST BROWN INTO NORTHERN ROBERTS
COUNTY. OTHER THUNDERSTORMS WERE WEST RIVER MOVING EAST AT THIS
TIME. MAIN THREAT IS STRONG WINDS AND LARGE HAIL WITH SOME OF THESE
STORMS.
.ABR...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2AM CDT...
1AM MDT FOR MUCH OF NORTH CENTRAL...NORTHEAST...AND
CENTRAL SOUTH DAKOTA.
ECKBERGIn the hours before
Local storm report, Jul 1, 9:03 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1003 PM CDT SAT JUL 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 10 ENE FREDERICK SD .88 INCH HAIL
07/01/00 BROWN
0900 PM 9 E FREDERICK SD .88 INCH HAIL
07/01/00 BROWN WINDOWS BROKEN OUT OF A
HOUSE
KWHLocal storm report, Jul 1, 9:03 PM MDT, 35 minutes before
LSRABR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1003 PM CDT SAT JUL 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0901 PM 9 E FREDERICK SD .88 INCH HAIL
07/01/00 BROWN WINDOWS BROKEN OUT OF A
HOUSE
KWHLocal storm report, Jul 1, 9:18 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1018 PM CDT SAT JUL 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM 8 N COLUMBIA SD 2.50 INCH HAIL
07/01/00 BROWN REPORTED AT SAND LAKE
NATIONAL WILDLIFE REFUGE.
KWHThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:30 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 30 min |
| Jul 1, 7:00 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 45 min |
| Jul 1, 7:47 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 43 min |
| Jul 1, 10:34 PM MDT | Severe Thunderstorm Warning | ABR | Marshall | 26 min |
| Jul 1, 11:18 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 27 min |
| Jul 1, 11:52 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 38 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.